The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 126 , Issue 7
Showing 1-4 articles out of 4 articles from the selected issue
Guidelines
Original Articles
Case Reports
  • Hiroko Kasai, Yoshie Kawahara, Masanori Miura
    2016 Volume 126 Issue 7 Pages 1273-1278
    Published: June 20, 2016
    Released: June 18, 2016
    JOURNALS RESTRICTED ACCESS
    A 63-year-old man presented with 2-month history of pruritus and tense bullae on almost his entire body. He had been treated for type 2 diabetes mellitus with oral antidiabetic medications, including vildagliptin, which is a kind of dipeptidyl peptidase-4 (DPP-4) inhibitors. Clinical and histopathological findings and indirect immunofluorescence analysis were compatible with bullous pemphigoid (BP). Results of a test using BP180NC16a-CLEIA and BP230-ELISA of the patient's serum were negative. Immunoblotting of a full-length BP180 recombinant protein was positive. The patient discontinued the vildagliptin and started taking minocycline and nicotinamide with topical betamethasone butyrate propionate. He had no active lesions after two weeks. After he stopped taking the minocycline and nicotinamide, the BP did not recur. We diagnosed the case as bullous pemphigoid induced by vildagliptin. Sixteen cases, including ours, of bullous pemphigoid induced by DPP-4 inhibitor have been reported. Most of these cases improved after withdrawal of DPP-4 inhibitor without systemic corticosteroid therapy. As DPP-4 inhibitors are widely used for the treatment of diabetes mellitus, we toned to be aware of the possible adverse effect.
    Download PDF (1134K)
Abstracts
feedback
Top